MAUDE Adverse Event Report: CENTINEL SPINE, LLC PRODISC C US IMPLANT LARGE 5MM; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC PRODISC C US IMPLANT LARGE 5MM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 09.820.045S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Neck Pain (2433)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a prodisc c device at level c4-5 on (b)(6) 2023.Patient had lingering radicular symptoms but developed an urgent swallowing issue at 7 months post op.It was determined that the implant migrated to a 90% egress of the adr.Patient was revised to an acdf on 02nov2023.
 
Additional Manufacturer Narrative
An mdr report is indicated for this complaint.It was reported that a patient was implanted with a prodisc c device at level c4-5 on (b)(6) 2023.Patient had lingering radicular symptoms but developed an urgent swallowing issue at 7 months post op.It was determined that the implant migrated to a 90% egress of the adr.Patient was revised to an acdf on 02nov2023.Patient is doing well following the revision.A review of the dhr was completed and no anomalies associated with the complaint were identified.Complaint trending found that the rate of complaints is within the poc level defined within the risk documentation.A review of the risk documentation found that the hazards associated with this complaint are identified and mitigated to a level where the benefits outweigh the risks.The implant was not returned following removal due to hospital pathology procedures.It was confirmed that a removal took place due to implant migration.No other anomalies associated with the complaint were found during the investigation.The cause for the migration is unknown.This report is for 1 of 1 devices involved in this event.
 
Event or Problem Description
Patient was implanted with a prodisc c device at level c4-5 on (b)(6) 2023.Patient had lingering radicular symptoms but developed an urgent swallowing issue at 7 months post op.It was determined that the implant migrated to a 90% egress of the adr.Patient was revised to an acdf on (b)(6) 2023.
 
Additional Manufacturer Narrative
An mdr report is indicated for this complaint.It was reported that a patient was implanted with a prodisc c device at level c4-5 on (b)(6) 2023.Patient had lingering radicular symptoms but developed an urgent swallowing issue at 7 months post op.It was determined that the implant migrated to a 90% egress of the adr.Patient was revised to an acdf on (b)(6) 2023.A medwatch report was received on 09aug2024 which indicated that the fusion was not successful.The failed fusion complaint will be provided to the fusion device legal manufacturer.A review of the dhr was completed and no anomalies associated with the complaint were identified.Complaint trending found that the rate of complaints is within the poc level defined within the risk documentation.A review of the risk documentation found that the hazards associated with this complaint are identified and mitigated to a level where the benefits outweigh the risks.The implant was requested to be returned after removal for device evaluaton, but the removal surgeon stated that is was unavailable for return due to hospital pathology procedures.The removal surgeon did state that the device "came out as two separate peices but nothing was obviously broken or defective".A two piece removal for this device is standard as the implant is made up of the inferior endplate with the poly inlay and the superior endplate.It was confirmed that a removal took place due to implant migration.No other anomalies associated with the complaint were found during the investigation.The cause for the migration is unknown.This report is for 1 of 1 devices involved in this event.

Brand Name
PRODISC C US IMPLANT LARGE 5MM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC
900 airport road, suite 3b
west chester PA 19380
Manufacturer (Section G)
FRUH VERPACKUNGSTECHNIK AG
allmendstrasse 47
fehraltorf, 8320
SZ   8320
Manufacturer Contact
erin ward
900 airport road
suite 3b
west chester, PA 19380
MDR Report Key18237628
Report Number3007494564-2023-00065
Device Sequence Number3201418
Product Code MJO
UDI-Device Identifier00843193112811
UDI-Public00843193112811
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number09.820.045S
Device Catalogue NumberN/A
Device Lot Number2022-0154
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/02/2023
Not provided
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/18/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale